Iowa, 2015

Tornadoes and Hail in Iowa, November 11, 2015

November 11, 2015 · NWS DVN · 30 events in 14 counties and zones

A strong low pressure system lifted northeast across Iowa in the late afternoon and early evening hours. A fast moving line of thunderstorms, some severe raced northeast at 50 mph to over 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A strong low pressure system lifted northeast across Iowa in the late afternoon and early evening hours. A fast moving line of thunderstorms, some severe raced northeast at 50 mph to over 60 mph. Numerous reports of damaging winds of 60 mph or greater were reported. There were 4 confirmed EF-1 Tornadoes with the system. Isolated reports of hail up to three quarters of an inch in diameter were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Nov 11, 2:36 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Nov 11, 2:36 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CST WED NOV 11 2015

.SYNOPSIS...
ISSUED AT 235 PM CST WED NOV 11 2015

STRONG NOVEMBER STORM SYSTEM IS INTESYFYING AS IT MOVES ACROSS OUR
AREA TODAY AND TONIGHT.  THUNDERSTORMS...SOME THAT COULD BE STRONG
TO SEVERE ALONG WITH STRONG WINDS BEHIND THE FRONT ARE FORECAST.  A
DEEPENING SFC LOW WAS LOCATED OVER NE KS AND S NE THIS AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS WESTERN IA
THIS AFTERNOON.  THIS STORM SYSTEM IS EXPECTED TO MOVE TO THE NE
THROUGH TONIGHT.

&&

.SHORT TERM...(LATE AFTERNOON THROUGH TONIGHT)
ISSUED AT 235 PM CST WED NOV 11 2015

MAIN FORECAST CONCERN IN THE SHORT TERM ARE THE
CHANCES FOR THUNDERSTORMS...SOME SEVERE AND THE STRONG WINDS
OVERNIGHT ON THE BACK END OF THE STORM SYSTEM OVERNIGHT.  AS
ADVERTISED IN PREVIOUS FORECAST DISCUSSIONS THERE IS AN ENHANCED
RISK FOR SEVERE WEATHER TODAY AND A WIND ADVISORY IN EFFECT AFTER
THE STORMS END TONIGHT.

LOOKING AT THE STORM SYSTEM FROM A TOP DOWN APPROACH.  STRONG H3 JET
WILL BRUSH THE SOUTHERN CWA WITH THE LEFT EXIT REGION ACROSS OUR
AREA.  THIS WILL LEAD TO LARGESCALE RISING MOTION ACROSS SOUTHERN IA
AND WESTERN ILL.  THE H5 WAVE STILL IS FORECAST TO SWING NEGATIVE
ACROSS OUR AREA TODAY AND TONIGHT.  THIS WITH THE H3 FLOW WILL LEAD
TO VERY STRONG DIFFLUENCE AND RISING MOTION. AT H85...THE LLJ
TERMINUS ROTATES THROUGH THE CWA FROM 18Z TO 00Z ONLY INCREASING THE
LIKELIHOOD OF THUNDERSTORM COVERAGE.  AGAIN THESE DYNAMICS ARE
PRODUCING IMPRESSIVE SHEAR VALUES ACROSS OUR AREA.  AS WITH PREVIOUS
DISCUSSIONS SEVERE WEATHER IS NOT A FORGONE CONCLUSION AS CAPE AND
TIMING OF DAY WILL COME INTO PLAY.

THE STRONG DYNAMICS HAVE LEAD TO MOISTURE RETURN THAT WAS WELL ABOVE
PREVIOUSLY FORECAST.  THIS ALONG WITH BREAKS IN THE SKY HAVE LEAD TO
HEATING AND ENOUGH CAPE TO SUPPORT THE POSSIBILITIES OF SEVERE OF
WEATHER.  ALL TYPES OF SEVERE WEATHER ARE POSSIBLE WITH THESE
STORMS.  THE STORMS WILL BE MOVING VERY FAST AND COULD LEAD TO
LITTLE TIME TO RESPOND TO THEM.  THIS SITUATION NEEDS TO BE
MONITORED FOR POSSIBLE WATCHES AND WARNINGS.

WIND ADVISORY IS STILL IN EFFECT ACROSS THE AREA TONIGHT.  THE
STRONG SFC LOW WILL LEAD TO STRONG GRADIENT WINDS TONIGHT ACROSS THE
AREA.  REPORTS OF DAMAGE FROM NON THUNDERSTORM WINDS HAVE BEEN
REPORTED IN THE KANSAS CITY AREA.  IT IS POSSIBLE THAT CURRENT WIND
SPEEDS MAY BE TOO LOW AND A HIGH WIND WARNING MAY BE NEEDED  ACROSS
PORTIONS OF THE WIND ADVISORY.  HOWEVER...AT THIS TIME...DO NOT
EXPECT MUCH IN THE SHAPE OF CHANGES FROM THE CURRENT WIND ADVISORY.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CST WED NOV 11 2015

HEADLINES...WILL CONTINUE THE WIND ADVISORY THIS EVENING THROUGH
THURSDAY. PORTIONS OF THE CWA MAY NEED THE ADVISORY EXTENDED INTO
THURSDAY NIGHT. LATER SHIFTS CAN EVALUTE.

FORECAST FOCUS ON WINDY CONDITIONS INTO THURSDAY NIGHT THEN A DRY
AND QUIET WEEKEND. ANOTHER STRONG STORM SYSTEM EXPECTED NEXT WEEK.

THURSDAY AND THURSDAY NIGHT...INTENSE CYCLONE WILL BE OCCLUDING AS
IT TRACKS INTO THE GREAT LAKES REGION. VERY WINDY CONDITIONS WILL
CONTINUE AS TIGHT PRESSURE GRADIENT EXISTS BETWEEN THE CYCLONE AND
HIGH PRESSURE SITUATED IN THE HIGH PLAINS. ANY LINGERING SHOWERS
WILL END EARLY THURSDAY MORNING IN OUR FAR NORTH AS THE SYSTEM
TRACKS FARTHER AWAY. THIS WILL BE A CHILLY DAY WITH MAXIMUM
TEMPERATURES IN THE UPPER 40S TO LOWER 50S...ESPECIALLY COMBINED
WITH THE VERY STRONG WINDS.

FRIDAY AND FRIDAY NIGHT...STILL RATHER WINDY IN THE MORNING BUT
THE WINDS WILL BE GRADUALLY DIMINISHING IN THE AFTERNOON...AS HIGH
PRESSURE RIDGE BUILDS INTO THE CWA. SKIES WILL BE SUNNY OVER MOST
OF THE AREA. THIS RIDGE WILL BE OVER THE AREA FRIDAY NIGHT WITH
LIGHT WINDS AND CLEAR SKIES. COLD TEMPERATURES WITH MAXIMUM
TEMPERATURES IN THE MID 40S TO AROUND 50 WITH LOWS IN THE 20S.

THIS WEEKEND...DRY AND SEASONAL AS HIGH PRESSURE SHIFTS INTO THE
MID ATLANTIC STATES AND ANOTHER DEEP UPPER LEVEL TROUGH MOVES INTO
THE ROCKIES.

EARLY TO MID NEXT WEEK...ANOTHER STRONG STORM SYSTEM TO BRING
WIDESPREAD RAIN TO THE CWA BUT TIMING/PLACEMENT OF THE HEAVIEST
RAINS STILL TO BE DETERMINED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1130 AM CST WED NOV 11 2015

MESSY AVIATION WEATHER CONDITIONS ARE FORECAST THROUGH THE PERIOD
WITH STRONG WINDS GIVING WAY TO MVFR CIGS AND THE POTENTIAL FOR
STRONG TO SEVERE STORMS AT THE TAF SITES. AFTER THE STORMS A
WIND SHIFT AND THE POTENTIAL FOR GUSTS ABOVE 40KTS ARE POSSIBLE.
WILL UPDATE THE TEMPO GROUPS TO INCLUDE WIND GUSTS AS STORMS
APPROACH THEM. THOSE AIRPORTS WITHOUT A E-W RUNWAY WILL LIKELY
HAVE ISSUES WITH CROSSWINDS TOMORROW MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     CLINTON-DES MOINES-JACKSON-LEE-LOUISA-MUSCATINE-SCOTT.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-HENRY IA-IOWA-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.

IL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     CLARK.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     SCOTLAND.

&&

SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...GIBBS
Hazardous weather outlook, Nov 11, 8:28 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CST WED NOV 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
828 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON AND EARLY EVENING...A STRONG STORM SYSTEM WILL
BRING A CHANCE FOR THUNDERSTORMS AS A COLD FRONT MOVES THROUGH.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ROUGHLY SOUTH OF
INTERSTATE 80 WITH A SLIGHT RISK NORTH OF THIS LINE. STRONG TO
POTENTIALLY SEVERE THUNDERTSORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREATS ARE STRONG AND POSSIBLY DAMAGING WINDS. AN
ISOLATED TORNADO MAY BE POSSIBLE. LIMITED INSTABILITY MAY IMPACT THE
RISK OF ANY SEVERE WEATHER LATER THIS AFTERNOON AND THIS EVENING.

STORMS THAT DEVELOP WEDNESDAY AFTERNOON AND EARLY EVENING WILL BE MOVING
AT SPEEDS OF 40 TO POSSIBLY OVER 50 MPH. THEREFORE...THESE STORMS WILL
LEAVE YOU LITTLE TIME TO RESPOND.

WEDNESDAY NIGHT...VERY WINDY CONDITIONS ARE FORECAST ACROSS THE AREA.
SUSTAINED WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A
WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA. SUSTAINED
WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH THE WINDS
SLOWLY DIMINISHING BY LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. PLEASE
REPORT ANY WINDS OVER 40 MPH. ALSO ANY DAMAGE FROM STRONG...SUSTAINED
VERY WINDY CONDITIONS WOULD BE APPRECIATED.

NICHOLS/UTTECH/GIBBS

The radar

The Des Moines radar (KDMX), 118 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.

Tornado, Keokuk

When
November 11, 4:19 PM CST to 4:38 PM CST
Where
Keokuk County, 4.24 mi W of Delta to 4.34 mi NNE of Keswick
Rating
EF1
Path length
15.98 mi
Path width
50 yd
Continued into
Iowa, Ia (DVN)
Reported by
NWS Storm Survey
Coordinates
41.338, -92.411

A tornado developed near the Mahaska/Keokuk County line and tracked northeast through just northwest of What Cheer. It then continued on an intermittent track into Iowa County. Multiple structures were damaged or destroyed to include small barns, cattle sheds and outbuildings. Power poles and large trees were snapped. The tornado was rated as an EF-1 with an estimated peak wind of 110 mph. The intermittent path length was 16 miles and a maximum path width of 50 yards. It continued northeast into Iowa County.

Thunderstorm Wind, Van Buren

When
November 11, 4:35 PM CST
Where
Van Buren County, 1.05 mi E of Leando
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.830, -92.080

The county emergency manager reported a tree and power line were down in the Douds area. The time was estimated by radar.

Tornado, Iowa

When
November 11, 4:38 PM CST to 4:41 PM CST
Where
Iowa County, 4.52 mi SSW of Millersburg to 2.4 mi N of North English
Rating
EF1
Path length
6.97 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
41.510, -92.205

This is a continuation of the tornado from Keokuk County. The tornado continued northeast and lifted just north northwest of North English. The path length was 7 miles with a maximum path width of 50 yards. Small barns and outbuildings were destroyed.

Thunderstorm Wind, Iowa

When
November 11, 4:45 PM CST
Where
Iowa County, 1.38 mi S of Marengo
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
41.780, -92.070

A NWS storm survey team reported a roof was ripped off a metal building and a grain leg from a grain bin was ripped off.

Thunderstorm Wind, Van Buren

When
November 11, 4:48 PM CST
Where
Van Buren County, 2.96 mi SSE of Lake Sugema Camp Gd
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.640, -91.980

A storm spotter estimated winds up to 60 mph occurred.

Thunderstorm Wind, Johnson

When
November 11, 4:55 PM CST
Where
Johnson County, 3.17 mi NNE of Oxford
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.710, -91.800

A storm spotter estimated winds up to 70 MPH occurred.

Thunderstorm Wind, Johnson

When
November 11, 4:55 PM CST
Where
Johnson County, 2.81 mi N of Cosgrove
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.690, -91.760

Johnson county emergency manager estimated winds up to 70 mph occurred on I-80 at the Iowa-Johnson county line.

Thunderstorm Wind, Henry

When
November 11, 5:12 PM CST
Where
Henry County, 1.04 mi E of Trenton
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.070, -91.630

A trained spotter estimated winds up to 65 mph occurred.

Hail, Johnson

When
November 11, 5:15 PM CST
Where
Johnson County, 1.48 mi NNE of Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
41.570, -91.540

Thunderstorm Wind, Johnson

When
November 11, 5:15 PM CST
Where
Johnson County, 0.86 mi SE of Iowa City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.660, -91.540

A trained spotter estimated winds up to 60 mph occurred.

Hail, Johnson

When
November 11, 5:20 PM CST
Where
Johnson County, 4.19 mi E of Iowa City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.660, -91.470

Delayed report. Time was estimated. Hail size was pea to dime sized.

Thunderstorm Wind, Henry

When
November 11, 5:20 PM CST
Where
Henry County, 2.07 mi S of Winfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.100, -91.450

A trained spotter reported a few power-lines were snapped in half.

Thunderstorm Wind, Johnson

When
November 11, 5:20 PM CST
Where
Johnson County, 4.19 mi E of Iowa City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.660, -91.470

A trained spotter reported a tree down in the far eastern parts of Iowa City. Time estimated by radar.

Thunderstorm Wind, Lee

When
November 11, 5:23 PM CST
Where
Lee County, 1.73 mi NW of Ft Madison Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.690, -91.350

A trained spotter estimated winds up to 60 mph occurred.

Thunderstorm Wind, Cedar

When
November 11, 5:25 PM CST
Where
Cedar County, West Branch
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.670, -91.350

Local law enforcement reported a few trees and a large electric pole were blown down on the south side of town.

Thunderstorm Wind, Linn

When
November 11, 5:31 PM CST
Where
Linn County, 0.69 mi S of Palo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.060, -91.780

A public report of winds up to 60 mph occurred with 1 to 2 inch diameter branches broken off.

Thunderstorm Wind, Des Moines

When
November 11, 5:35 PM CST
Where
Des Moines County, (Brl)burlington Muni
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
40.780, -91.130

Thunderstorm Wind, Jones

When
November 11, 5:37 PM CST
Where
Jones County, 0.86 mi NE of Martelle
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.030, -91.360

County emergency manager reported a tree was blown down on a road with minor damage to a structure.

Thunderstorm Wind, Jones

When
November 11, 5:37 PM CST
Where
Jones County, 0.51 mi E of Martelle
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.020, -91.360

The county emergency manager reported a tree blown down.

Thunderstorm Wind, Cedar

When
November 11, 5:40 PM CST
Where
Cedar County, 2.07 mi N of Tipton
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.800, -91.130

A coop observer reported a building was destroyed with debris scattered to the other side of the road and wrapped around trees. The time was estimated from radar.

Thunderstorm Wind, Jones

When
November 11, 5:48 PM CST
Where
Jones County, 1.47 mi SSW of Olin
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.980, -91.140

Emergency manager reported a few power poles were snapped off on highway 38 south of Olin.

Thunderstorm Wind, Delaware

When
November 11, 5:50 PM CST
Where
Delaware County, 2.15 mi ESE of Backbone State Park
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.610, -91.510

The county emergency manager reported a structurally sound unused hog house was damaged. The time was estimated by radar.

Thunderstorm Wind, Delaware

When
November 11, 5:50 PM CST
Where
Delaware County, 2.91 mi NW of Ryan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.380, -91.520

The county emergency manager reported a 40 X 60 ft pole barn was destroyed and rolled into another building. The time was estimated by radar.

Thunderstorm Wind, Delaware

When
November 11, 5:55 PM CST
Where
Delaware County, 0.86 mi SE of Buck Creek
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.320, -91.340

The county emergency manager reported a roof was partially blown off and a machine shed was destroyed. The time was estimated by radar.

Thunderstorm Wind, Scott

When
November 11, 6:01 PM CST
Where
Scott County, 0.69 mi N of Walcott
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
41.590, -90.780

A public report via Facebook of a few power poles leaning over just off the I-80 exit at Walcott.

Thunderstorm Wind, Jackson

When
November 11, 6:15 PM CST
Where
Jackson County, 0.51 mi E of Maquoketa
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.070, -90.670

The Jackson County Law Center reported a cattle shed was blown down on 300th avenue.

Thunderstorm Wind, Dubuque

When
November 11, 6:17 PM CST
Where
Dubuque County, Worthington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.400, -91.120

A few power poles were leaning over.

Thunderstorm Wind, Dubuque

When
November 11, 6:30 PM CST
Where
Dubuque County, 1.53 mi E of Asbury
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.520, -90.720

A tree was blown over.

Thunderstorm Wind, Dubuque

When
November 11, 6:30 PM CST
Where
Dubuque County, 1.53 mi E of Asbury
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.520, -90.720

A tree was blown over.

Tornado, Scott

When
November 11, 6:36 PM CST to 6:41 PM CST
Where
Scott County, 2.62 mi ENE of Pleasant Vly to 3.26 mi W of Le Claire
Rating
EF1
Path length
2.37 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
41.582, -90.382

A Tornado developed on the Mississippi River and tracked northeast into LeClaire. Damage observed was primarily to trees. Several homes had roof and siding damage. The roof of one home was lifted off and flipped over onto a neighboring home. The path length of the tornado was 2.4 miles with a maximum path width of 100 yards.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2015Every state in 2015This day in weather historyThe tornado archive for Iowa, 2015Warnings in Iowa, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608764, 608725, 608768, 608733, 608691, 608692, 608693, 608694, 608689, 608695, 608690, 608697, 608728, 608696, 608706, 608699, 608702, 608704, 608734, 608726, 608703, 608731, 608732, 608729, 608714, 608707, 608735, 608737, 608738, 608750.